Neurology Community
iron deposition
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

iron deposition

What does this mean?

Iron deposition in the globus pallidus seen as decreased signal on t2 in the medial aspect of the lentiform nuclei.  Iron depositin is also seen at the nuclei at the brainstem and the dentate nucleus in the cerebellum.  I am 54 yerars old with very good health.  What could have caused this?
Tags: Neurology
Related Discussions
4 Comments Post a Comment
Blank
368886_tn?1278962315
Hello.

Iron has an important role in the metabolism of the neurotransmitters in the brain. A deposition of excess of iron in the brain suggests some form of degeneration of the brain cells. There are a number of causes for this right from Alzheimer's disease and Parkinson's disease to multiple sclerosis. It will be ignorance if we try to find the cause without knowing the symptoms.

Do you have any symptoms ? Was there any event leading to this MRI ?

Regards
Blank
Avatar_n_tn
Thank you for your comment - I have a Thyroid disorder.  I was given too much synthroid by mistake - quite a bit by mistake and my general practitioner was checking all options to see if there were any other problems that the synthroid may have caused.  So far the blood work shows that I have low urine out put and that my thryroid is way out of limits.  .  To make a long story short.  I was laid off and had to go to a clinic- I normally take 25 mg of synthoid and the doctor misread her writing and put me on 125 mg I asked about this and she said she thought I need this.  Since then I have developed tremors, headached low urine output and  a partially empty sella and now iron deposition (could this be related to the thryoid mishap).

Thanks for your help.
Blank
368886_tn?1278962315
Hello.

How many days did you take the excess dose ? The symptoms of levothyroxine over dose may not appear for several days after ingestion of the excess dose. I doubt whether Synthroid has anything to do with the iron deposition. But the headache and tremors are caused by the synthroid. They will go as the drug gets eliminated from your body.

The partially empty sella has to be evaluated by the neurologist and correlated clinically after a careful neurological examination.

Regards
Blank
Avatar_n_tn
I told the clinic doctor about the problems I was having for over a year and she would not believe me.  I was even having a heart pains and had to go to the er on occassion.  After returning to my job after the lay off, I was able to go to a doctor with an insurance card and found the the blood work was out of line . and the mri results.  I virtually took 125 mg instead of 25 mg for over a year.
I know this has caused problems to my kidneys could it cause the iron problem.  Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Neurology Answerers
620923_tn?1404844667
Blank
selmaS
Allentown, PA
144586_tn?1284669764
Blank
caregiver222
Avatar_m_tn
Blank
Ball123
1689801_tn?1333986916
Blank
Dagun
Iceland
352007_tn?1372861481
Blank
LisaJF
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ